MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR PLUS CO2 CONDITIONING INSUFFLATOR (AMERICAS); INSUFFLATOR, LAPAROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR PLUS CO2 CONDITIONING INSUFFLATOR (AMERICAS); INSUFFLATOR, LAPAROSCOPIC
Catalog Number 0620050000
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Rupture (2208)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.Stryker is the initial importer of this product.The legal manufacturer is world of medicine (wom).Wom has been made aware of this report event.
 
Event or Problem Description
It was reported that during insufflation, the patient's penis increased in size and split open.
 
Additional Manufacturer Narrative
This device was received at oem-wom for evaluation.Based on the oem-wom investigation , the reported failure ¿the insufflator was not reading pressure correctly¿ was not confirmed.According to wom: visual inspection the device was received on oct 25, 2023 for evaluation.The device was shipped with the correct packaging, packaging was in good condition.The device is in good overall condition, however, there is a small dent on the right side.In addition, the silicon tubing on the exhaust port is broken.Stryker service seal found broken.Functional inspection initial self-test passed; no errors occurred.Full functional testing was performed, and all tests were found to be within tolerance, according to current test instructions v.7.0.No abnormalities were detected.The device was found to be functioning per specifications.Dimensional inspection due to the nature of the reported event, the dimensional inspection was deemed unnecessary and therefore not performed.Investigation conclusion the results of the investigation performed indicated that the returned pneumoclear plus co2 conditioning insufflator, catalog# 0620050000 rev u, sn (b)(6) is working according to specification.Probable root cause: the accumulation of gas in the scrotum, labium or the penis are very rare but can happen due to a tissue defect between the abdomen or the inguinal (leisten) and the genitals.In this case, having the device set at 15 mmhg for an inguinal hernia seems too high and might increase the risk for side effects.So it seems to be an issue caused by the settings of the user not being appropriate for the patient.However, the doctor does not believe the insufflator is at fault and to support this the device was evaluated by the manufacturer and found to be functioning as per specification.Nonetheless, the event description includes a defined risk to patient's health and led to patient injury requiring medical intervention.If the injury was permanent or temporary could not be determined due to availability of limited information at the time of reporting decision.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
PNEUMOCLEAR PLUS CO2 CONDITIONING INSUFFLATOR (AMERICAS)
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key18069848
Report Number0002936485-2023-01109
Device Sequence Number15346637
Product Code HIF
UDI-Device Identifier04056702001308
UDI-Public04056702001308
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0620050000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale